West Virginia, 2013

Flash Flood in West Virginia, July 21, 2013

July 21, 2013 · NWS RLX · 1 event in 1 county or zone

A disturbance in the winds aloft passed during the monring. Clusters of showers and thunderstorms moved east across West Virginia at about 25 to 30 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A disturbance in the winds aloft passed during the monring. Clusters of showers and thunderstorms moved east across West Virginia at about 25 to 30 mph. Repetitive downpours occurred for about an hour over a small portion of southern Clay County near the Kanawha county border.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 21, 9:38 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 21, 9:38 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT SUN JUL 21 2013

.SYNOPSIS...
MID LEVEL SHORTWAVE STALLS DIAGONALLY...WHILE SFC COLD FRONT REMAINS
NORTH TODAY. SHORTWAVE AND FRONT SINK SOUTH TONIGHT...AND STALLS
OVER SOUTHERN THIRD OF WV UNTIL MONDAY. ANOTHER SYSTEM WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1030 AM UPDATE...A COUPLE AREAS OF CONVECTION ONGOING ACROSS
CWA...ONE FROM NEAR SUTTON SW INTO EASTERN KANAWHA COUNTY HEADED
TOWARDS THE NORTHERN MOUNTAINOUS COUNTIES. A SECOND WEAKER AREA IS
LOCATED FROM BOONE COUNTY WV NORTHWEST TO THE OHIO RIVER AND
DRIFTING NNE. UPDATED POPS TO SHOW THESE AREAS AND THEIR
RESPECTIVE MOVEMENTS. ATTENTION THEN TURNS TO CONVECTION IN
SOUTHERN KENTUCKY WHICH WILL IMPACT SOUTHERN CWA LATER TODAY.

PREVIOUS DISCUSSION...
A COLD FRONT JUST WEST OF SOUTHEAST OH...WILL CONTINUE
TO PUSH SLOWLY SOUTHEAST THROUGH TONIGHT. THEN...IT IS EXPECTED
THE FRONT WILL STALL ACROSS THE SOUTHERN COAL FIELDS LATE THIS
AFTERNOON AND TONIGHT. THIS BOUNDARY WILL ACT AS THE FOCUS FOR
CONVECTION UNDER INCREASING PWATS TO 2 INCHES BY 18Z THIS
AFTERNOON. SFC CAPE VALUES EXCEEDING 2800 J/KG WILL BE ENOUGH TO
PRODUCE STORMS ACROSS WV AND PORTIONS OF SOUTHEAST OH.

A WEAK SFC PRESSURE LOW IS TRYING TO FORM ACROSS CENTRAL KY THIS
MORNING...INJECTING MOISTURE FROM THE SOUTHWEST INTO SOUTHERN WV
THROUGH THIS EVENING. MOISTURE AVAILABLE CAN BE SEEN ON CURRENT
DEWPOINTS IN THE MID TO UPPER 60S...AND MOISTURE ADVECTION UNDER
SOUTHWEST FLOW.

THE NAM MODEL SHOWS A H5 VORT MAX CRW...TO CKB BY 12Z THIS
MORNING...AND STALL DIAGONALLY ACROSS WV. THIS SHORTWAVE WILL
ENHANCE CONVECTION ALONG THE NORTHERN HALF OF OUR CWA THIS
MORNING...AND THEN DROP SOUTH COVER THE SOUTHERN HALF OF THE CWA
UNDER CATEGORICAL POPS. STORMS WILL PRODUCE EXCESSIVE RAINFALL TO
PRODUCE FLASH FLOODING ACROSS THE SOUTHERN HALF OF WV THROUGH
TONIGHT. A DISTINCTIVE THETA-E GRADIENT AT H850 TO H700 SUGGEST
FRONT ALOFT CROSSING THE OH RIVER BY 15Z THIS MORNING...CONTINUING
PUSHING SOUTHEAST OVER THE EXTREME SOUTHERN WV AND EXTREME
SOUTHWEST VA BY 00Z MONDAY TONIGHT.

DEEP LAYER SHEAR IS ABOUT 25 KNOTS...NOT IMPRESSIVE...AND WITH
PWATS INCREASING TO +2 INCHES...WATER LOADING SOUNDINGS WILL
PREVENT THE DEVELOPMENT OF SEVERE STORMS...BUT WILL ENHANCE THE
INTENSE DOWNPOURS AND THE THREAT FROM FLASH FLOODING.
THEREFORE...A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 2 AM
TONIGHT...AND EXPANDED TO COVER THE SOUTHERN HALF OF THE CWA
THROUGH 2AM AS WELL.

WENT WITH A BLEND OF BIAS CORRECTED SREF AND MOSRAW THROUGH THE
PERIOD WITH LEAN TOWARDS A COOLER SIDE OF GUIDANCE ACCOUNTING FOR
PLENTY OF CLOUDINESS AND COOLING SHOWERS OR STORMS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
MODELS AGREE THAT THIS PERIOD WILL BE A WET AND MUGGY ONE...WITH
A FLOOD THREAT CONTINUING. AS USUAL...THE MODELS DIFFER IN
TRACKING AND TIMING OF UPPER DISTURBANCES CROSSING OUR AREA ALONG
THE SOUTHERN EDGE OF THE WESTERLIES. EVEN WITH THE FRONT REMAINING
TO OUR NORTH AND WEST MONDAY AND TUESDAY...THESE IMPULSES COMBINED
WITH VERY HIGH MOISTURE AND LINGERING SURFACE BOUNDARIES WILL GIVE
A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. WILL KEEP RELATIVELY
HIGH POPS THROUGH TUESDAY...WITH MONDAY THE HIGHEST GIVEN THAT
MODELS SHOW AN UPPER DISTURBANCE...ALBEIT WITH TIMING
DIFFERENCES... MOVING ACROSS. BEST CHANCES THROUGH TUESDAY WILL BE
DIURNALLY DRIVEN.

MODELS FINALLY CONVERGING ON A SYNOPTIC SCALE UPPER TROUGH DRIVING
THE FRONT SOUTHEAST AS A COLD FRONT LATER WEDNESDAY. OF COURSE...
EXPECT MORE ORGANIZED SHOWERS AND THUNDERSTORMS WITH THIS
FEATURE...BUT DRIER AND COOLER AIR WILL BEGIN TO FILTER IN BEHIND
THE FRONT THURSDAY.

TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD AND SHOWER COVERAGE.
EXPECT WE WILL SEE A GOOD DEAL OF BOTH...SO THAT WILL GO ON THE
LOWER END OF TEMPERATURE GUIDANCE BY DAY...AND THE HIGHER END BY
NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
WITH THE MEAN 500 MB TROF NOT PASSING UNTIL THE WEDNESDAY INTO
THURSDAY TIME FRAME...STILL TRYING TO BRING A DRIER PATTERN OUR WAY
ON THURSDAY...BUT CENTERED ON FRIDAY.  A DISTURBANCE MAY DROP DOWN
FROM THE LOWER GREAT LAKES ON DAY 7.

INCREASED WPC GUIDANCE MAXIMUM TEMPERATURES SLIGHTLY FOR TUESDAY...
FIGURING ON AT LEAST PARTLY SUNNY IN AFTERNOON.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
CONVECTION ACROSS THE AREA WILL INCREASE IN AREA AND INTENSITY AS
A COLD FRONT APPROACHES FROM THE NORTHWEST. IN THE WARM
SECTOR...MODELS SHOW AREAS OF LARGE WIND DEFORMATION AT THE MIDDLE
LEVELS. THESE DEFORMATION ZONES WILL ACT AS A FORCING MECHANISM
AND FOCUS OF CONVECTION THROUGH THIS EVENING. THE NAM HAS ONE
DEFORMATION ZONE BECOMING STATIONARY DIAGONALLY ACROSS WV TODAY.
THEN...SLOWLY MOVES SOUTH INTO THE SOUTHERN THIRD OF THE AREA BY
THIS EVENING.

EXPECT THE SHOWERS AND THUNDERSTORMS TO WANE OVERNIGHT BUT NOT GO
AWAY ENTIRELY AS THE AIR MASS REMAINS VERY HUMID AND...WEAK
DISTURBANCES ALOFT CONTINUE TO ACT ON VARIOUS SURFACE BOUNDARIES IN
THE AREA.

THUNDERSTORMS ARE LIKELY TO FIRE UP IN THE AREA THIS
AFTERNOON...ACCOUNTING FOR SOME DIURNAL HEATING AS THE COLD FRONT
APPROACHES. THE FRONT DOES NOT APPEAR TO HAVE A STRONG PUNCH OF
COLD OR DRY AIR BEHIND IT. SO EXPECTED FRONT TO STALL AND REMAINS
ACROSS THE SOUTHERN PORTIONS OF WV THROUGH TONIGHT.

A THIRD SYSTEM PASSES LATE TUESDAY INTO WEDNESDAY CAUSING MORE
CONVECTION...BUT SWEEPING MOISTURE WITH IT FOR WEDNESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY THROUGH PERIOD.
IFR REMAINS POSSIBLE ALONG STORMS PATH.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  L    L    L    M    H    H    M    M    M    L    L    L
HTS CONSISTENCY  H    L    L    M    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    M    M    M    L    L    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
CKB CONSISTENCY  L    M    M    M    H    H    H    H    H    H    H    H

AFTER 12Z MONDAY...
IFR POSSIBLE IN ANY CONVECTION. IFR ALSO POSSIBLE IN VALLEY FOG OR
LOW CEILINGS EACH MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...ARJ/JMV
NEAR TERM...ARJ/MZ
SHORT TERM...JMV
LONG TERM...KTB
AVIATION...ARJ
Hazardous weather outlook, Jul 21, 3:04 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
404 AM EDT SUN JUL 21 2013

OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-038>040-046-
047-220815-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
404 AM EDT SUN JUL 21 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
WEDNESDAY. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL. TRENDS WILL NEED TO BE MONITORED FOR ADDITIONAL FLOOD
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>037-220815-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-
404 AM EDT SUN JUL 21 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN TONIGHT...WHICH
MAY REQUIRE A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.
THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY RAINFALL. TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 21, 7:09 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
809 AM EDT SUN JUL 21 2013

OHZ086-WVZ007-008-014-015-211315-
GALLIA OH-JACKSON WV-KANAWHA WV-MASON WV-PUTNAM WV-
809 AM EDT SUN JUL 21 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT MASON...
NORTHERN PUTNAM...NORTHWESTERN KANAWHA...SOUTHEASTERN GALLIA AND
WESTERN JACKSON COUNTIES...

AT 806 AM EDT...A THUNDERSTORM WITH HEAVY RAINFALL WAS LOCATED 13
MILES SOUTH OF GALLIPOLIS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS THUNDERSTORM.

THIS THUNDERSTORM WILL BE NEAR BUFFALO...FRAZIERS BOTTOM...
SOUTHSIDE...AND LEON AROUND 820 AM...GRIMMS LANDING...AND ELEANOR
AROUND 825 AM...ELEANOR...AND MOUNT ALTO AROUND 830 AM...WINFIELD AND
COTTAGEVILLE AROUND 835 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
114 AND 148 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3890 8222 3893 8190 3889 8193 3888 8189
      3890 8185 3894 8183 3895 8180 3893 8179
      3893 8176 3895 8176 3896 8165 3852 8161
      3853 8214 3859 8222

15
Special weather statement, Jul 21, 8:14 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
914 AM EDT SUN JUL 21 2013

WVZ015-016-018-027-028-037-211415-
BRAXTON WV-CALHOUN WV-CLAY WV-KANAWHA WV-NICHOLAS WV-ROANE WV-
914 AM EDT SUN JUL 21 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT CLAY...
NORTHEASTERN KANAWHA...SOUTHEASTERN CALHOUN...SOUTHERN ROANE...
SOUTHWESTERN BRAXTON AND WESTERN NICHOLAS COUNTIES...

AT 909 AM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 9
MILES NORTH OF CHARLESTON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS THUNDERSTORM.

THIS THUNDERSTORM WILL BE NEAR WALTON AROUND 920 AM...ELKVIEW...
PINCH...AND LOONEYVILLE AROUND 930 AM...CLENDENIN AROUND 940 AM...
AMMA...LEFT HAND...AND TARIFF AROUND 945 AM...PROCIOUS AROUND 955 AM
AND GLEN AROUND 1000 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 105 AND 109 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1
AND 54.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3814 8088 3817 8095 3819 8094 3822 8098
      3822 8103 3824 8103 3821 8107 3840 8165
      3858 8159 3861 8152 3869 8154 3876 8152
      3868 8080

15
Local storm report, Jul 21, 9:56 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 AM EDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HEAVY RAIN       5 NNE CEDAR GROVE       38.28N  81.38W
07/21/2013  M1.74 INCH       KANAWHA            WV   IFLOWS RAINGUAGE

            1.74INCHES IN AN HOUR ENDING AT 1045AM

&&

EVENT NUMBER RLX1300817

JM

The radar

The Charleston,WV radar (KRLX), 42 km away, was scanning. The volume nearest the first event began at 16:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Clay

When
July 21, 11:02 AM EST to 12:15 PM EST
Where
Clay County, Glen to 1 mi SE of Fola
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.400, -81.250

Estimated rain of 2 to 3 inches in just over an hour flooded small streams in a small portion of southern Clay County. Not too far away in Kanawha County, one gauge measured 1.74 inches in less than an hour.

The headwaters of Blue Creek and Sycamore Creek flooded. This includes Adonijah Fork and Laurel Fork. The Right Fork of Sycamore Creek flooded roads around Lizemores. The rapid runoff around a general store got a few inches of water inside. Nearby, a church near the junction of Laurel Fork and Adonijah Fork, on Independence Road, had 2 feet of water surrounding the building. Around 50 parishioners had to wait about an hour for the water levels to recede before leaving the church grounds.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454506.